How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Stan Your Own Question
Dr. Stan
Dr. Stan, Ophthalmologist
Category: Eye
Satisfied Customers: 2701
Experience:  Johns Hopkins Fellowship Trained, Certified and Licensed Medical Physician and Surgeon
25472284
Type Your Eye Question Here...
Dr. Stan is online now
A new question is answered every 9 seconds

I have problems with my eyes. I cant drive because I cannot

This answer was rated:

I have problems with my eyes. I cant drive because I cannot tolerate the moving scenery. Supermarkets and shopping centres are a nightmare, everything is visually overwhelming, the patterns on the floor, the bright lights and colours, the rows of high shelves in the supermarket. I become very dizzy and uncomfortable. I do wear glasses for reading only. Could there be some other problem with my eyes? Deanne
Hello,

Welcome to Just Answer:

It is likely that you are experiencing motion sickness, dizziness and vertigo related to an underlying inner ear, or eye condition. In general, such condition is caused by problem in one part of your balance-sensing system (either your inner ear, vision, or sensory nerves that help you keep your balance). I suggest that your eye doctor consider the presence of imbalance of refractive error between eyes (aniseikonia) or prism eye muscle inability to co-ordinate with each other. Any change in one may suggest to your brain that the body is moving, while the other parts do not sense motion causing confusion. I suggest that you follow-up with your Neuro-ophthalmologist (eye doctor) and ENT doctor for closer evaluation and possible treatment with medications such as scopolamine patch and other managements. In the meantime, I suggest that you use over the counter Dramamine to reduce the symptom.

It was a pleasure to assist you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.

A Positive Feedback and/or Bonus is welcomed and appreciated.

Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.
Dr. Stan and other Eye Specialists are ready to help you